Jump to content
Important Survey - Please Participate ×

A perverse silver lining


[Va...]

Recommended Posts

My tolerance withdrawal was so long and so horrible that now, 8 months after c/t, my ongoing withdrawal seems very manageable. In fact, it is objectively terrible, but I cannot help comparing it to the hell of my pre-c/t state.

I still cannot work or really engage in anything stressful without reigniting the worst of everything. I have a lot of nerve pain. I don't get enough sleep. I have an enormous benzo belly and a lot of intestinal discomfort. I have been unable to begin rebuilding a social life, which was obliterated over the past few years. I cry a lot. Some days my energy level is nonexistent.

And yet, it is a vast improvement over what I went through while still on klonopin.

It's like a perverse "silver lining" - I read others' stories and it seems like most people are shocked,terrified and demoralized by what happens to them after they withdraw. My acute withdrawal was as bad as anything I've read about, but it felt like an improvement to me. I had suffered such terrible symptoms for so long, and had believed the cause was my own brain and that it would only get worse. Once I understood that it was in fact poison, and that the poison was gone, and that I would get better - however slowly - nothing seemed particularly scary or shocking. I could no longer be surprised, and I was already so demoralized that the prospect of even more suffering for the sake of getting better was just plain uplifting.

I guess I've been lucky since c/t in that I have never doubted that I am getting better, even when a wave comes and today is worse than yesterday.

Has anyone else had a similar experience?

Link to comment
Share on other sites

Yes. I knew it would get bad when I cold turkeyed, but I never looked back. I was so optomistic about finally being free of klonopin. I was extremely sick during acute, but I knew it would get better, and it did..
Link to comment
Share on other sites

Hi. It was the same for me and Xanax. No taper, no other drugs. As soon as about the 3rd-4th month, (acute hell) I knew it was the best choice. I'm free of it. Xanax is insidious and spellbinding. Fortunately, I never craved it, once off. I did not look back. Wrote her (Xanax) a letter of parting; kicked her out of the house for good. Stepped out of the illusion.

For me, I remembered how bad it was;  When you remind yourself of how illusory and trickster it is, and then add the acute WD, well, No Turning Back for me. Now, I deal with fragile CNS, but at least I know what it is.

I'm not trapped in hell, no longer under the control of a four-hour illusion, (Xanax) spaced out, crazy sick, and disillusioned.

I think the people who still think it works, well, I just say "Good Luck with That". Most folks who are "convinced" (addicted, spellbound?) of the stuff, are likely on it still. When you put it down for good, then perhaps the light has a chance of coming on...

Medically, our brains want to be in homeostasis, not what those chemicals do to us. We all know that"unbalanced..blahblahblah... dopamine and serotonin,blahblahblah", is totally unproven, BS.

Chapter 1: Big Lab Rats, (USA.) Do those rats really go around on that wheel and feel higher? What do they feel when they stop that wheel?

Peace. Karuna

Link to comment
Share on other sites

^ I ditto on what ferggie said^. I remain optimistic, even though I'm not 100%, I know I'll get there. It's worth the fight just to be free of those poisonous pills and the horrors they brought to my life.  I'm looking forward to starting a new unaltered life.  I'm looking at it as a new beginning that doesn't include drugs that alter my thinking and my way of living in any form. The benzos were just dragging me down.
Link to comment
Share on other sites

Thanks all for the replies! I'm new to posting, and it's nice to see others approached this in a similar way. It almost seems like "cold turkey" is a profanity with some folks. I'm all for people doing whatever they have to do to get off these drugs, so if they want to taper I certainly don't mind. BUT ... it seems to me that people who don't cold turkey just add a long miserable taper of months, and then when they jump they go through the same exact hell they would have if they hadn't tapered. Why all the extra misery? Once I knew the problem, that was the end of benzos in my life. Never craved, never looked back, never even considered tapering.
Link to comment
Share on other sites

Oh my, I cried at your post! A new member, my battle is with Ativan (generic). I wish I had your outlook. I was given it for anxiety and insomnia after failed attempts on some ADs.  I am scared to go off because of the what ifs.  But I know I have to. I must....your outlook encourages me!
Link to comment
Share on other sites

[0a...]

 

Has anyone else had a similar experience?

 

 

Your experience is precisely my own. I also have the severe GI discomfort...but as I was on the benzos, I realized they were causing it. As I rapid withdraw, I have lost my appetite and eat only one meal a day with a rice meal drink two times a day, but my stomach and throat also feel better, ironically. I cannot eat any junk food at all like chocolate, fried food, or sweets -- so I guess the benzo withdrawal has forced me to be healthy in this regard as well. I am not dying -- my body is healing. I hear you.

Link to comment
Share on other sites

×
×
  • Create New...